MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ROUND ENDOBUTTON 2-HOLE SS; SCREW, FIXATION, BONE

SMITH & NEPHEW, INC. ROUND ENDOBUTTON 2-HOLE SS; SCREW, FIXATION, BONE
Model Number 71934990
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 03/14/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that on literature review "screw versus double endobutton fixation of the allograft for arthroscopic anatomic glenoid reconstruction in the treatment of recurrent anterior shoulder dislocation", a patient had a re-dislocation after a glenoid bone repair procedure using a double endobutton device.The patient was revised to a glenoid reconstruction using distal tibia allograft with screw fixation.Patient is doing well post-operatively since the revision surgery.No further information is available.
 
Additional Manufacturer Narrative
H3, h6: a device deficiency was not identified, and the root cause of the reported event could not be determined since the device was not returned for evaluation.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A clinical review states that the implantation report notes that two endobutton graft were placed.Pre-op and post-op images were provided for review but do not indicate a reason for the reported dislocation.Details regarding the patient¿s medical history, bone quality, and other additional clinical relevant information have not been provided.All documents and images provided as of this date have been reviewed and considered and unless noted do not contribute to the clinical/medical investigation.Based on the information provided no clinical factors were found which would have contributed to the reported recurrent dislocations.The patient impact beyond the reported revision could not be determined.Should any additional information become available this issue can be re-elevated.No further clinical assessment is warranted at this time.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.

Brand Name
ROUND ENDOBUTTON 2-HOLE SS
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15242689
Report Number1219602-2022-01177
Device Sequence Number15066921
Product Code HWC
UDI-Device Identifier00885556486191
UDI-Public00885556486191
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K183232
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71934990
Device Catalogue Number71934990
Device Lot Number17EM11130
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/05/2022
Supplement Date Received by Manufacturer03/13/2023
Initial Report FDA Received Date08/17/2022
Supplement Report FDA Received Date03/14/2023
Date Device Manufactured05/15/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age32 YR
Patient SexFemale
Patient Weight86 KG